Medical Specialty >> Gynecology
Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Very heavy vaginal discharge.
|firefire - Fri Mar 05, 2010 12:33 am||
I'm 20 and have had this problem since 13. (I only went to a doctor once I was older.) So, my vaginal discharge is extremely heavy. It's white (slightly yellowish?) and milky-clear. It looks a bit like glue, very moist, consistent, thick. No odor or itch. I get this ALL DAY, EVERY DAY in distressingly large amounts. When it releases it feels exactly like menstrual blood coming out in a particularly excessive burst. At the end of the day my underwear feels like it's filled with gooey wet stuff - or, if it dries it's yellowish and flaky (makes it scratchy), in a thick layer.
I've worn pantyliners, now I wear a small tampon every day (I know, but it's never caused me problems, and the discharge isn't aggravated.)
I've been tested for STD's and infections. My period is pretty normal. No pain during sex or urinating (but it's awkward for oral, I'm afraid I'll disease him or something.) I've considered:
I would REALLY appreciate any insight. Please go ahead and use medical jargon, and assume that I've covered all the basics.
|Debbie Miller, RN - Sun May 09, 2010 5:34 pm||
Some women do have excessive discharge without any known cause or condition. This alone would not result in transmission of infection as long as you are free of STD yourself (such as bacterial vaginosis or yeast infection). Some women experience this while taking oral contraceptives. I am glad you are in contact with your doctor to rule out these abnormal causes. Unfortunately some women normally have excessive discharge and this may be your situation. In that case, be sure you are eating a healthy diet, drinking lots of water and taking a vitamin supplement for overall good health. Some women find this helps; others take antioxidants and attempt to reduce stress if there is a connection there.
Lactobacillus Acidophilus is a bacteria present in both the vaginal, and gastrointestinal tract; it is important in controlling vaginal pH and maintaining a healthy balance in the vaginal ecosystem. Some women benefit from Acidophilus (probiotic supplement).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.